Alert archive / Montana / High Wind Warnings in 2008
High Wind Warning 17, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Oct 17, 2008, 4:55 AM MDT. It took effect at Oct 17, 2008, 5:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2008, 4:55 AM MDT (10:55 UTC)
- In effect from
- Oct 17, 2008, 5:00 AM MDT
- Expired
- Oct 17, 2008, 2:03 PM MDT
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 171055 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 455 AM MDT FRI OCT 17 2008 MTZ009-048-172200- /O.UPG.KTFX.HW.A.0012.081017T1800Z-081018T1800Z/ /O.NEW.KTFX.HW.W.0017.081017T1100Z-081018T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 455 AM MDT FRI OCT 17 2008 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING FOR THE ROCKY MOUNTAIN FRONT...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE HIGH WIND WARNING REPLACES THE HIGH WIND WATCH. STRONG WESTERLY WINDS ALOFT WILL CONTINUE TO MIX DOWN TO THE SURFACE ACROSS NORTH CENTRAL AND CENTRAL MONTANA THROUGH THIS EVENING. WINDS WILL BE ESPECIALLY STRONG AND GUSTY ALONG THE ROCKY MOUNTAIN FRONT AND INTO EASTERN GLACIER COUNTY...WHERE WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 70 MPH ARE EXPECTED DURING THIS TIME. WINDS WILL GRADUALLY DECREASE LATE THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ010-172200- /O.NEW.KTFX.HW.W.0017.081017T1100Z-081018T0600Z/ EASTERN GLACIER- INCLUDING THE CITY OF...CUT BANK 455 AM MDT FRI OCT 17 2008 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING FOR EASTERN GLACIER COUNTY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. STRONG WESTERLY WINDS ALOFT WILL CONTINUE TO MIX DOWN TO THE SURFACE ACROSS NORTH CENTRAL AND CENTRAL MONTANA THROUGH THIS EVENING. WINDS WILL BE ESPECIALLY STRONG AND GUSTY ALONG THE ROCKY MOUNTAIN FRONT AND INTO EASTERN GLACIER COUNTY...WHERE WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 70 MPH ARE EXPECTED DURING THIS TIME. WINDS WILL GRADUALLY DECREASE LATE THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
1 follow-up statement
000 WWUS75 KTFX 172003 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 203 PM MDT FRI OCT 17 2008 MTZ009-010-048-172115- /O.CAN.KTFX.HW.W.0017.000000T0000Z-081018T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 203 PM MDT FRI OCT 17 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. STRONG GUSTY WINDS WILL CONTINUE OVER THE NORTHERN ROCKIES BEFORE DECREASING OVERNIGHT BUT HIGH WIND CRITERIA IS NOT ANTICIPATED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 16, 10:25 PM MDT, 6 hours 30 minutes earlier.
Area forecast discussion, Oct 16, 10:25 PM MDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1025 PM MDT THU OCT 16 2008 UPDATED AVIATION SECTION .UPDATE... LOWERED POPS ALONG THE EAST SLOPES OF THE ROCKIES AS WELL AS THE LITTLE BELTS AS NO PRECIPITATION WAS INDICATED ON RADAR. ALSO MADE SOME MINOR ADJUSTMENTS TO SATURDAY NIGHTS WEATHER TO MENTION A SLIGHT CHANCE OF SNOW SHOWERS. OTHERWISE...NO CHANGES TO PREVIOUS FORECAST. THE REGION WILL REMAIN UNDER A NORTHWEST FLOW ALOFT AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE CONTINUES TO BUILD. WILLIAMSON DC .DISCUSSION... NOT MUCH MODEL DIFFERENCE SINCE PREVIOUS DISCUSSION...ALL OF THE MAJOR FACTORS WILL REMAIN IN AFFECT WITH ONLY MINOR CHANGES. TODAY THROUGH SATURDAY...NORTHWEST FLOW ALOFT WILL REMAIN OVER CENTRAL MONTANA TODAY. A DEEPENING LEE SURFACE TROUGH BRING INCREASING WESTERLY DOWNSLOPE WINDS TO THE HIGH PLAINS WEST OF THE ROCKIES IN NORTH CENTRAL AND CENTRAL MONTANA...WHICH WILL KEEP THIS AREA DRY. AN UPPER LEVEL RIDGE WILL GRADUALLY BUILD INTO THE AREA TONIGHT THROUGH FRIDAY NIGHT...WHICH WILL ONLY BRING A SLIGHT CHANCE OF SHOWERS TO THE PORTION OF THE ROCKY MOUNTAIN FRONT NEAR THE CANADIAN BORDER. DISTURBANCES MOVING THROUGH THE WESTERLY FLOW ALOFT ACROSS SOUTHERN CANADA WILL STRENGTHEN THE WESTERLY WINDS ACROSS THE AREA DURING THIS TIME...ESPECIALLY ACROSS NORTHERN MONTANA. 700 MB WINDS WILL INCREASE TO BETWEEN 55 AND 65 MPH FRIDAY AFTERNOON THROUGH EARLY SATURDAY MORNING ALONG THE ROCKY MOUNTAIN FRONT AND A BIT OF AN INVERSION WILL ALSO DEVELOP ALONG THE RIDGE TOPS. THIS SEEMS TO BE AN ADEQUATE SET UP FOR MARGINAL HIGH WINDS ALONG THE ROCKY MOUNTAIN FRONT...SO WILL GO WITH A HIGH WIND WATCH FOR THAT AREA FRIDAY AFTERNOON THROUGH SATURDAY MORNING. WESTERLY WINDS OVER THE PLAINS OF NORTH CENTRAL AND CENTRAL MONTANA WILL ALSO BE BREEZY...BUT THEY WILL REMAIN WELL BELOW HIGH WIND CRITERIA...AND THE STRONG WINDS WILL NOT REACH INTO SOUTHWEST MONTANA. THE BUILDING RIDGE AND DOWNSLOPE WINDS WILL ALSO WARM TEMPERATURES WELL ABOVE NORMAL. A WEAK PACIFIC WEATHER SYSTEM WILL MOVE INTO THE AREA ON SATURDAY. THE RESULTING INCREASINGLY MOIST WESTERLY FLOW ALOFT WILL LIKELY BRING SHOWERS TO THE WESTERN MOUNTAINS...WHILE A WEAK COLD FRONT WILL HELP GENERATE A SLIGHT CHANCE OF SHOWERS OVER THE PLAINS. TEMPERATURES WILL ALSO COOL CLOSER TO NORMAL. COULSTON SATURDAY NIGHT THROUGH TUESDAY NIGHT...THE PERIOD STARTS OUT WITH A WEAK SHORT WAVE MOVING ACROSS THE AREA SATURDAY NIGHT BRINGING THE POSSIBILITY OF ISOLATED SHOWERS. UPPER RIDGING RETURNS ON SUNDAY. ANY PRECIPITATION WILL BE ISOLATED AND CONFINED TO THE MOUNTAINS AS STRONG WESTERLY FLOW ALOFT BRINGS A DOWNSLOPE GRADIENT. AS THE UPPER RIDGE MOVES EAST ON MONDAY...THE FLOW ALOFT BECOMES INCREASINGLY SOUTHWEST WITH AN UPPER TROF MOVING ACROSS THE PACIFIC NORTHWEST. AS THE TROF AXIS APPROACHES THE AREA MONDAY AND MOVES THROUGH ON TUESDAY...SHOWERS WILL BECOME MORE WIDESPREAD. A SURFACE COLD FRONT WILL SPREAD MUCH COOLER AIR MOVES OVER THE AREA TUESDAY IN THE WAKE OF THE TROF PASSAGE TO THE EAST. A FEW LINGERING SHOWERS WILL PERSIST TUESDAY NIGHT OVER THE EASTERN PORTION OF THE COUNTY WARNING AREA. TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE SEASONAL AVERAGES SUNDAY AND MONDAY BEFORE COOLING 12 TO 15 DEGREES ON TUESDAY. WEDNESDAY THROUGH THURSDAY...MODELS START OUT IN FAIR AGREEMENT WITH AN UPPER LEVEL TROUGH MOVING EAST OF THE STATE EARLY WEDNESDAY... FOLLOWED BY AN UPPER LEVEL RIDGE APPROACHING FROM THE PACIFIC NORTHWEST. BY EARLY THURSDAY MODEL DIFFERENCES ARISE WITH THE ECMWF MORE PROGRESSIVE IN MOVING THE RIDGE EAST OF THE REGION...THE GFS KEEPS THE RIDGE OVER THE FORECAST AREA THURSDAY. A COMPROMISE SOLUTION IS USED WITH PARTLY TO MOSTLY CLOUD SKIES EXPECTED. OTHER THAN FOR A FEW MOUNTAIN SHOWERS...MOST AREAS WILL BE DRY. DOWNSLOPE WINDS IN CONJUNCTION WITH HEIGHT RISES WILL RESULT IN TEMPERATURES WARMING TO NEAR OR A LITTLE ABOVE SEASONAL AVERAGES. EK && .AVIATION... UPDATED 0425Z. EXPECT VFR CONDITIONS THROUGH THE PERIOD. THE MAIN AVIATION WEATHER CONCERN WILL BE THE GUSTY WINDS ON FRIDAY. FEEL PRETTY GOOD ABOUT THE WIND FORECAST IN THE TAFS. THERE IS A THREAT OF OCCASIONAL SOUTHWEST WINDS OF 35 KNOTS WITH GUSTS TO 45 KNOTS FRIDAY AFTERNOON AT KCTB BUT FELT THREAT WAS LOW ENOUGH THAT DID NOT HAVE A TEMPO GROUP. EXPECT LOCAL WIND GUSTS OF 50 KNOTS OR A LITTLE MORE WEST OF KCTB FRIDAY AFTERNOON AND EVENING. AS FOR CLOUDS EXPECT VARIABLE CLOUD COVERAGE ABOVE 20000 FT MSL OVER THE ENTIRE AREA. BLANK && .PRELIMINARY POINT TEMPS/POPS... GTF 39 69 47 62 / 0 0 0 10 CTB 35 67 46 57 / 0 0 0 20 HLN 37 69 42 62 / 0 0 0 20 BZN 31 68 35 66 / 0 0 0 10 WEY 25 54 29 52 / 10 0 0 10 DLN 33 63 36 61 / 0 0 0 10 HVR 33 71 42 62 / 0 0 0 20 LWT 35 68 41 63 / 0 0 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING FOR MTZ009-048. && SHORT TERM...SUK LONG TERM...ZELZER/SYNER AVIATION...ZELZER/SYNER WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Oct 16, 5:02 AM MDT, 23 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 502 AM MDT THU OCT 16 2008 MTZ009-048-171200- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 502 AM MDT THU OCT 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HIGH WIND WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING FOR THE ROCKY MOUNTAIN FRONT. WEST WINDS WILL INCREASE ALONG THE ROCKY MOUNTAIN FRONT ON FRIDAY AND REMAIN STRONG AND GUSTY INTO SATURDAY MORNING. WIND SPEEDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. WINDS WILL DECREASE GRADUALLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-010>015-044>047-049>055-171200- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 502 AM MDT THU OCT 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.